Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Strattera

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-10-2003, 06:00 AM
Renee
Guest
 
Posts: n/a
Default Adderall vs. Strattera (My experience)

I was originally diagnosed as "hyperactive" when I was a child, which I've since found out is rare for little girls (or at least it was when I was little.) I was briefly on Ritalin, and went into therapy with the child psychiatrist who prescribed the med's. That was back in the days when psychiatrists were still TREATING patients with therapy, and prescribing med's was secondary. But my stint on Ritalin was short-lived and I mostly spent my life doing the best I could, and compensating to the best of my ability. My parents were about as supportive as is humanly possible, so I consider myself extremely lucky. We waited for me to "outgrow" it, as the specialists back then guaranteed would happen. However, it didn't, and as an adult, I got an official, more comprehensive diagnosis, but it wasn't until 9 (or so) years later that I actually started on medication, which was last September. (I'm currently 43 years-old.) My current doctor and I decided I would benefit from Adderall, and so I began life medicated. My doctor kept upping the dose and the higher it got the worse I felt. We switched to the extended release form, and on Easter, I fainted (60 mg's of Adderall XR was my prescribed dosage.). I was miserable on Adderall (especially XR), because I didn't eat and I didn't sleep. I was physically tired, but couldn't fall asleep. I refer to Adderall as the "supermodel's pill", since I could lose weight, never eat and never sleep! After the fainting incident, we changed my medication to "Strattera". I couldn't be happier! I describe it as "smooth". It's a better "anti-depressant" than ADD med, but my concentration has improved on it by maybe 35-40%. I had no improvements of any kind with Adderall, or if I did, I didn't notice since I was feeling physically beaten down by it. The first few days on Strattera, by itself, were a little rough, especially the 3rd day. I haven't sweated so much in my entire life as I did that day, and I felt very dizzy and weak, and unsteady. (I was weaned off Adderall, and ramped up on Strattera, by decreasing one and introducing the other, and taking both at the same time at about half the dosages.) Everyday, I would feel a "wave" of rapid pulse and kind of queasy, usually within an hour of taking the medication if I took it on an empty stomach. HOWEVER, now I make sure to eat something, ie. orange juice, a single serving size of yogurt, a bagel or anything (even an energy bar), just to offset the nausea that I otherwise would feel within the first hour. Now, things couldn't be better. No more depression...no more nausea...things are so much better, and I got my appetite back because I was so ravenous before. I am very tired on Strattera however, but I look at that as a plus, since I'm aware that I need sleep where before I couldn't sleep at all.<br><br>I think Adderall made me "numb" when it came to the compulsive need to eat (that might be good for some), but it wasn't good for me since I couldn't "feel" hunger. Strattera has made things much better for me.<br><br>I've heard that doctors are finding that people who haven't been medicated before do better on Strattera than people who have been on the others and switched to Strattera after long term use on the others. In other words, those who have left Adderall (Concerta, Ritalin) for Strattera, end up going back to Adderall (Concerta, Ritalin).<br><br>Remember that each of these med's affect people differently. There are a lot of Adderall success stories, so don't gauge your choice on my experience. <br><br>Thanks for letting me share my experience. I hope I've helped somebody else out there.
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Rachel Morgan
Guest
 
Posts: n/a
Default No Subject

I am sixteen years old, and I personally have taken the medicine. By the first day, I was already focusing less in class than without it. With the medicine, I was nauseated, dizzy, tired, and could never see just one of anything. That was for taking one pill. So in order to try and fix the problem, I switched from taking it in the morning to in the evening. <br>That worked to some extent, until the third night when my prescription instructed me to take two pills. I took the pills at the regular time of 6:30 pm. The thing was that I had youth group that night. During the service, I became completely disoriented and couldnít even stand up by myself. I was confused about where I was and feeling really depressed for no reason. In fact, two of my sisterís friends were betting on whether I was drunk or high. Now Iíve never done drugs, but apparently her friends had seen the affects of drugs on people and thought i was pretty messed up. A few weeks ago i tried to go back on the medication. that morning, i couldn't even make it through first hour at school. Every time i take the medicine, i focus on how sick i feel more than the work i'm supposed to be doing. Yes i'm not hyper when i'm on the medicine, but that's just because i'm so sick. I really wish this medicine were able to work for me because now that i'm not taking any meds, i'm failing four courses at my school. When i was medicated, i was at least making b's and c's. the worst thing is that we don't have appropriate insurance to go and get a different medication so.... if i were to take this medicine i would be sick all the time.<br>I have also been on Adderall, Methylphenidate, and Concerta. this medicine has had the worst affects so far. when i was on adderall i would fall asleep a lot and sleep at leas 14hrs a day. I can't remember when i was on methylphenidate, because i started taking it at age seven. but with concerta, the worst side affects were that i would get occasional migrane headaches. but with the headaches i could always take either Tylenol or Exedrin. I don't know what i would take on this medicine. <br>The medicine was actually prescibed to me in Jan, of '03. i was one of the first users in my area. it's been a year now and i have yet to find that it doesn't make me sick.<br>But, I am going to try and start taking the medicine again this week. and if it works, i'll be sure to comment about it.<br>Congratulations to all the people its worked on. i hope i'll have a success story soon.
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
lmw
Guest
 
Posts: n/a
Default thank you

thank you for sharing your experience with adderall xr, I was recently weaned off of it i to experienced the effects of the "supermodel" pill i lost wieght, didnt eat and was on the go so much so I nearly broke up my family, when I insisted one nite I wanted to leave and be left alone here i had fallen into an abusive state double dosing ect...now i am off of it and only on abilify, but that does not seem to be helping and would like to try the strattera, thanks to your story I will ask my doc if it is the right time for me to try it, I just want my life back...thank u again lmw!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall Vs Straterra Matt Strattera 1 07-22-2012 06:45 AM
Very bad experience Ronnie Trileptal 0 12-01-2007 06:15 PM
My Bad Experience Michelle Yasmin 0 09-13-2007 03:47 PM
Adderall Vs Straterra Matt Strattera 0 09-12-2007 02:34 PM
Zoegran with Adderall Scott Zonegran 3 09-10-2007 12:08 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 10:55 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.